Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 23, 2014, 7:19 PM MDT for Guadalupe County, Torrance County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2014, 7:19 PM MDT (01:19 UTC)
- Expired
- May 23, 2014, 8:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Guadalupe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 144 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:57 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WUUS55 KABQ 240119 SVRABQ NMC019-057-240200- /O.NEW.KABQ.SV.W.0023.140524T0119Z-140524T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 719 PM MDT FRI MAY 23 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO WEST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 800 PM MDT * AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF ENCINO...OR ABOUT 14 MILES SOUTHWEST OF VAUGHN...AND MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL EAST CENTRAL TORRANCE COUNTY... RURAL EXTREME WEST CENTRAL GUADALUPE COUNTY INCLUDING VAUGHN... THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 204 AND 226... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3486 10545 3472 10501 3442 10535 3449 10555 TIME...MOT...LOC 0119Z 202DEG 23KT 3454 10541 $$
3 follow-up statements
963 WWUS55 KABQ 240140 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 740 PM MDT FRI MAY 23 2014 NMC019-057-240200- /O.CON.KABQ.SV.W.0023.000000T0000Z-140524T0200Z/ GUADALUPE NM-TORRANCE NM- 740 PM MDT FRI MAY 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL TORRANCE AND WEST CENTRAL GUADALUPE COUNTIES... AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF ENCINO...OR ABOUT 9 MILES WEST OF VAUGHN... MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL TORRANCE COUNTY.. RURAL GUADALUPE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3458 10535 3464 10548 3486 10545 3472 10501 TIME...MOT...LOC 0140Z 202DEG 23KT 3466 10535 $$
725 WWUS55 KABQ 240149 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 749 PM MDT FRI MAY 23 2014 NMC019-057-240200- /O.CON.KABQ.SV.W.0023.000000T0000Z-140524T0200Z/ GUADALUPE NM-TORRANCE NM- 749 PM MDT FRI MAY 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL TORRANCE AND WEST CENTRAL GUADALUPE COUNTIES... AT 742 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL GUADALUPE COUNTY... OR ABOUT 13 MILES NORTH OF VAUGHN...MOVING NORTH AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3467 10531 3470 10540 3484 10538 3476 10513 TIME...MOT...LOC 0149Z 202DEG 23KT 3482 10526 $$
842 WWUS55 KABQ 240200 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT FRI MAY 23 2014 NMC019-057-240210- /O.EXP.KABQ.SV.W.0023.000000T0000Z-140524T0200Z/ GUADALUPE NM-TORRANCE NM- 800 PM MDT FRI MAY 23 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TORRANCE AND WEST CENTRAL GUADALUPE COUNTIES HAS EXPIRED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. LAT...LON 3467 10531 3470 10540 3484 10538 3476 10513 TIME...MOT...LOC 0149Z 202DEG 23KT 3482 10526 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:06 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 23, 6:06 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 606 PM MDT FRI MAY 23 2014 .AVIATION... 00Z TAF CYCLE STILL SOME SPOTTY MVFR CIGS AREAS NEAR AND EAST OF A LINE FROM ROUGHLY DULCE TO SAN YSIDRO MAY WELL LINGER INTO THE EVENING AND MAY EXPAND SOME OVERNIGHT DUE TO MOIST AIR MASS AND ONGOING SHRA AND TSRA. SHRA AND TSRA...A FEW OF THE LATTER POSS SEVERE WITH LARGE HAIL AND VERY STRONG GUSTS...WILL EXPAND ACROSS THE EAST HALF OF THE STATE...WHILE CONTINUING IN LESS WIDESPREAD COVERAGE AND WITH LOWER SEVERE RISK SEVERAL HOURS INTO THE EVENING ACROSS BERNALILLO AND SOCORRO COUNTY ON WESTWARD. AFTER 07Z PRECIPITATION SHOULD BECOME LESS CONVECTIVE AND MORE STRATIFORM. SOME MT OBSCURATIONS WILL ALSO BE LIKELY ACROSS THE NORTHERN MTS AND THE REST OF THE CENTRAL MT CHAIN. HIGHEST CONFIDENCE IN TSRA THIS EVENING AFTERNOON AT SAF...LVS...ROW...ABQ...AEG AND TO A SLIGHTLY LESSER DEGREE TCC...GUP AND FMN. BRIEF PERIODS OF MVFR CONDITIONS POSSIBLE WITH ANY STORM THAT IMPACTS A TERMINAL SITE. RADAR TRENDS AND DEVELOPMENT AND DECAY OF CONVECTION WILL LIKELY NECESSITATE RATHER FREQUENT AMENDMENTS. SIMILAR SCENARIO SETS UP AGAIN FOR SATURDAY WITH BEST POTENTIAL FOR SEVERE TSRA TO BE A LITTLE FARTHER TO THE EAST AND SE. 43 && .PREV DISCUSSION...312 PM MDT FRI MAY 23 2014... .SYNOPSIS... ACTIVE WEATHER WILL CONTINUE OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO THROUGH THE MEMORIAL DAY WEEKEND AS A LOW PRESSURE SYSTEM MEETS UP WITH ABUNDANT MOISTURE FROM THE GULF OF MEXICO. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PERIODICALLY DEVELOP OVER CENTRAL...EASTERN...AND NORTHERN SECTIONS OF THE STATE TODAY AND TONIGHT WITH JUST A FEW STRAY STORMS POSSIBLE IN THE SOUTHWESTERN MOUNTAINS. SOME STORMS IN THE EASTERN PLAINS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. BATCHES OF RAIN AND EMBEDDED STORMS MAY LAST WELL INTO THE OVERNIGHT HOURS. STORMS ARE EXPECTED TO THEN REDEVELOP ON SATURDAY AFTERNOON AND EVENING AS THE LOW PRESSURE SYSTEM INCHES CLOSER TO NEW MEXICO. BY SUNDAY AND MONDAY STORMS WILL BECOME MOST CONCENTRATED OVER THE NORTH CENTRAL TO NORTHEASTERN PARTS OF NEW MEXICO. COOLER THAN AVERAGE TEMPERATURES WILL LAST THROUGH MONDAY BEFORE A BUILDING RIDGE OF HIGH PRESSURE ALLOWS FOR A WARMING TREND DURING THE REST OF NEXT WEEK. && ...ACTIVE CONVECTIVE PATTERN TO CONTINUE THROUGH THE WEEKEND WITH SEVERE WEATHER POTENTIAL IN THE EASTERN PLAINS... .DISCUSSION... AND SEEMS TO HAVE ALREADY SEEN ITS MINIMAL CENTRAL PRESSURE. THUS...SOME GRADUAL FILLING IN OF THE LOW IS EXPECTED AS IT VERY SLOWLY DRIFTS EAST NORTHEAST. NAM WAS PEGGING SOME IMPRESSIVE H3 DIVERGENCE OVER CENTRAL NM EARLY THIS AFTERNOON...LIKELY WHAT IS DRIVING THE BULK OF CURRENT CONVECTION AS HEATING CONTINUES TO DESTABILIZE THE ATMOSPHERE. THIS DIVERGENT AREA WILL TRANSITION TO NORTH CENTRAL NM THIS EVENING WITH SOME BROADER/WEAKER DIVERGENCE ALOFT AIDING THE EASTERN ZONES THIS EVENING WHEN FULL DESTABILIZATION HAS BEEN REACHED. FOR TONIGHT POP TRENDS ARE ESSENTIALLY THE SAME AS PREVIOUS FORECAST PACKAGE...WITH MUCH OF THE CENTRAL TO EASTERN ZONES STAYING ACTIVE OVERNIGHT. SEVERE THREAT EAST OF THE CENTRAL MOUNTAINS WILL BE HIGHEST THROUGH EVENING...TURNING MORE TOWARD AN ELEVATED OR NON-SURFACE-BASED MODE THEREAFTER. THIS WILL ALSO LIKELY MORPH INTO A WIDESPREAD STRATIFORM EVENT TOWARD EARLY SATURDAY MORNING...DEPENDENT ON ANY LOBES OF VORTICITY GETTING SHED NORTHEASTWARD IN THE DIFFLUENT FLOW. NORTHERN AND EASTERN ZONES REMAIN BLANKETED IN LIKELY POPS FOR SATURDAY AS THE LOW IS EXPECTED TO MOVE OVER THE WESTERN BORDER OF NM. CONTINUED FETCH OF UPPER LEVEL FORCING WILL BE SPREAD OVER THESE AREAS IN THE DIFFLUENT FLOW. THERE ARE SOME INDICATIONS THAT THE DRY SLOT CURRENTLY SEEN ON WATER VAPOR IMAGERY WILL DIG ITS WAY INTO SOUTH CENTRAL AND EASTERN NM. THE GFS IS MOST AGGRESSIVE WITH THIS DRY PUNCH...BUT IS SOMEWHAT OF AN OUTLIER. FOR NOW HAVE KEPT HEALTHY DEWPOINTS INTACT OVER THE EAST CENTRAL TO SOUTHEASTERN PLAINS WITH SOME DRYING IN LOWER RIO GRANDE VALLEY. THIS SHOULD STILL BE SUFFICIENT BOUNDARY LAYER MOISTURE FOR WIDESPREAD CONVECTIVE ACTIVITY IN THE EAST...BUT A LATE INITIATION TIME MIGHT BE IN ORDER DEPENDING ON TONIGHT'S ACTIVITY. SEVERE THREAT WILL STILL BE INTACT IN THE EAST WITH EVEN BETTER MID LEVEL FLOW ADDING TO BULK SHEAR PARAMETERS...AND IF A SHARP INTERFACE DOES DEVELOP ALONG THE MID LEVEL DRY SLOT...THIS COULD ENHANCE SEVERE DISCRETE STORMS. INTO SUNDAY THE FORECAST MODELS ARE NOW INDICATING A MORE WOBBLY PATH AND SLOWER TRACK TO THE UPPER LOW. RATHER THAN CONTINUING EAST NORTHEAST IT SEEMS AS THOUGH ELONGATING AND PINWHEELING LOBES OF VORTICITY ARE ADDING SOME ANGULAR MOMENTUM AND STEERING THE LOW A BIT MORE NORTH...JUST EAST OF THE FOUR CORNERS. THIS SHOULD KEEP THINGS FAIRLY ACTIVE OVER THE NORTHERN TIER OF NM WITH STILL SOME POTENTIAL FOR SCATTERED SEVERE ACTIVITY IN THE EAST. TEMPERATURES WILL REMAIN COOLER THAN AVERAGE WITH BOUNDARY LAYER MOISTURE EVEN RECOVERING A BIT IN SOME CENTRAL ZONES. BY MONDAY THE LOW RESUMES ITS EASTWARD PROGRESSION...HOWEVER...BEING CUT OFF AND DISPLACED FROM THE POLAR JET THERE MAY BE SOME POTENTIAL FOR IT TO MOVE SLOWER THAN CURRENTLY PROGNOSES INDICATE. HAVE INCREASED POPS MORE FOR MONDAY...INCLUDING THE CENTRAL MOUNTAIN CHAIN. BY TUESDAY AN UPPER LEVEL RIDGE WILL SHOW SIGNS OF CLOSING IN CLOSER TO THE STATE. THIS WILL LET TEMPERATURES REBOUND CLOSER TO NORMAL WITH A DRASTIC DECREASE IN PRECIPITATION...BUT SUFFICIENT MOISTURE FOR RECYCLING WILL STILL YIELD A FEW STORMS. TOWARD THE END OF NEXT WEEK THERE WILL BE POTENTIAL FOR ANOTHER SURGE OF GULF MOISTURE COMING INTO THE EAST...A SCENARIO THAT THE GFS IS MUCH MORE ENTHUSED ABOUT COMPARED TO ITS EUROPEAN COUNTERPART. 52 && .FIRE WEATHER... CURRENT SATELLITE DATA SHOWS AN UPPER LEVEL STORM SYSTEM OVER SW ARIZONA HELPING IGNITE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON. THE STORM SYSTEM WILL CONTINUE PRODUCING ACTIVE CONVECTIVE WEATHER THROUGH MEMORIAL DAY WEEKEND. THIS SHOULD MAKE FOR A RELATIVELY QUIET FIRE WEATHER PERIOD. A DEVELOPING DRY SLOT WILL BEGIN SHIFTING THE ONGOING SHOWERS AND THUNDERSTORMS TO THE EASTERN PLAINS TONIGHT...LEAVING CLEARER SKIES AND LOWER DEWPOINTS OVER THE GILA MOUNTAINS. AS THE SHOWERS MOVE ACROSS THE EASTERN PLAINS TONIGHT...SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED...WHICH SHOULD HELP IMPROVE SOIL MOISTURE. OVERNIGHT RH RECOVERIES WILL BE GOOD TO EXCELLENT OVER CENTRAL AND EASTERN NM AND FAIR OVER THE GILAS. THE UPPER LEVEL STORM WILL BEGIN LIFTING NE SATURDAY...AND CENTER NEAR THE FOUR CORNERS BY SUNDAY. MUCH OF NORTHERN AND CENTRAL NM WILL SEE SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE NORTHERN MTS AND EASTERN PLAINS FAVORED SATURDAY AND THE NORTHERN MTS FAVORED SUNDAY. A FEW DRY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AS THE DRY SLOT WORKS INTO SW NM...BUT THE MOISTURE DEFICIT SHOULD BE SHORT LIVED. TEMPERATURES WILL TREND DOWN EACH DAY...BECOMING WELL BELOW NORMAL BY SUNDAY. WITH GENERALLY WEAKER WINDS AND LOWERING MIXING HEIGHTS...VENT RATES WILL TREND DOWN THROUGH SUNDAY...WITH NW NM SEEING FAIR TO POOR VENT RATES AND GOOD VENT RATES MOST OTHER AREAS. RECENT MODEL TRENDS NOW INDICATE THAT THE STORM SYSTEM WILL DIVE SE MONDAY...CENTERING OVER THE EASTERN PLAINS. BASED ON THE LARGE SCALE PATTERNS...IT IS EXPECTED THAT THIS TREND IS LIKELY TO OCCUR. THIS WILL TRANSLATE TO MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ON MEMORIAL DAY THAN YESTERDAYS FORECAST PACKAGE. THE NORTHERN MTS AND EASTERN PLAINS WILL REMAIN THE FAVORED AREAS...BUT HIGHER PRECIP CHANCES EXIST WEST TO THE CONTINENTAL DIVIDE. TEMPERATURES WILL BEGIN REBOUNDING MONDAY...THOUGH REMAINING BELOW NORMAL. OVERNIGHT RH RECOVERIES WILL ALSO START TO TREND DOWN...BECOMING FAIR WEST OF THE CENTRAL MOUNTAINS AND GOOD TO EXCELLENT EAST. A RIDGE WILL BUILD INTO THE AREA TUESDAY AS THE STORM SYSTEM EXITS EAST. MOISTURE SHOULD REMAIN TRAPPED UNDER THE RIDGE...AND COMBINED WITH TEMPERATURES ABOVE NORMAL...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL INITIALLY DEVELOP OVER THE NORTHERN MOUNTAINS MID WEEK...AND SPREAD TO THE EASTERN PLAINS BY THE LATE WEEK PERIOD. OTHERWISE...EXPECT INCREASING HIGH TEMPS AREA WIDE AND DECREASING MIN AND MAX RH VALUES FOR ALL BUT THE FAR EASTERN PLAINS. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 5:38 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT FRI MAY 23 2014 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 538 AM MDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS EASTERN LINCOLN...CHAVES...ROOSEVELT...DE BACA...CURRY...SOUTHERN QUAY AND SOUTHERN GUADALUPE COUNTIES. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE AFTERNOON AND EVENING SATURDAY AND SUNDAY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING WINDS SHOULD BE EAST OF A LINE FROM ROY TO ROSWELL. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN SATURDAY AFTERNOON. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. DRIER AIR MOVING IN FROM THE SOUTHWEST SHOULD LIMIT THE FLASH FLOOD THREAT BY SUNDAY EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING WEDNESDAY AND THURSDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE NORTHEAST AND FAR NORTHEAST HIGHLANDS AND PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING TODAY THROUGH SUNDAY...THEN AGAIN WEDNESDAY AND THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, May 23, 6:09 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MDT FRI MAY 23 2014
NMZ512-514-518-523-529-240100-
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-SANTA FE METRO AREA-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
609 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN MORA...
NORTHWESTERN SAN MIGUEL AND NORTHEASTERN SANTA FE COUNTIES THROUGH
700 PM MDT...
AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SANTA FE TO
GALISTEO...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THESE STORMS INCLUDE...SANTA FE...LAMY...TESUQUE...
HYDE MEMORIAL STATE PARK...GLORIETA...ROWE...PECOS...TERERRO...UPPER
COLONIAS...CHUPADERO...BLACK CANYON CAMPGROUND...GLORIETA
CAMPGROUND...BIG TESUQUE CAMPGROUND...SANTA FE SKI AREA...ASPEN BASIN
CAMPGROUND...PECOS NATIONAL HISTORICAL PARK...MONASTERY LAKE...LISBOA
SPRINGS FISH HATCHERY...FIELD TRACT CAMPGROUND AND SOUTH SAN YSIDRO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3599 10576 3555 10556 3550 10557 3548 10553
3530 10545 3527 10595 3571 10615 3586 10594
3585 10590 3589 10589
TIME...MOT...LOC 0009Z 246DEG 23KT 3567 10600 3540 10590
SHYSpecial weather statement, May 23, 6:19 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 PM MDT FRI MAY 23 2014 NMZ523-533-240100- CENTRAL HIGHLANDS-GUADALUPE COUNTY- 619 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES THROUGH 700 PM MDT... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF ENCINO...OR ABOUT 14 MILES NORTH OF VAUGHN...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MILAGRO AND PINTADA. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3509 10519 3501 10487 3474 10526 3478 10539 TIME...MOT...LOC 0019Z 207DEG 22KT 3483 10526 SHY
Special weather statement, May 23, 6:46 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT FRI MAY 23 2014
NMZ523-524-539-240130-
CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-SOUTH CENTRAL HIGHLANDS-
646 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND SOUTHEASTERN
TORRANCE COUNTIES THROUGH 730 PM MDT...
AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF CORONA...MOVING NORTHEAST
AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN TORRANCE AND NORTHERN LINCOLN COUNTIES.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3413 10553 3444 10547 3437 10531 3434 10531
3435 10526 3425 10504 3406 10538
TIME...MOT...LOC 0046Z 209DEG 15KT 3417 10540
SHYSpecial weather statement, May 23, 6:48 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 648 PM MDT FRI MAY 23 2014 NMZ529-532-533-240130- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 648 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES THROUGH 730 PM MDT... AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF ANTON CHICO...OR ABOUT 27 MILES NORTHWEST OF SANTA ROSA...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ANTON CHICO...DILIA AND TECOLOTITO. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3542 10517 3519 10471 3502 10508 3510 10526 TIME...MOT...LOC 0048Z 213DEG 15KT 3512 10511 SHY
Special weather statement, May 23, 6:50 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT FRI MAY 23 2014
NMZ523-240130-
CENTRAL HIGHLANDS-
650 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TORRANCE COUNTY THROUGH
730 PM MDT...
AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CEDARVALE...OR ABOUT 11 MILES NORTH OF
CORONA...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...DURAN.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3440 10577 3471 10570 3473 10569 3453 10531
3444 10532 3433 10560 3433 10562
TIME...MOT...LOC 0050Z 215DEG 17KT 3443 10562
SHYSpecial weather statement, May 23, 6:59 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 659 PM MDT FRI MAY 23 2014 NMZ523-533-240145- CENTRAL HIGHLANDS-GUADALUPE COUNTY- 659 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES THROUGH 745 PM MDT... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF ENCINO...OR ABOUT 13 MILES NORTHWEST OF VAUGHN...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3501 10544 3481 10504 3462 10538 3469 10552 TIME...MOT...LOC 0059Z 210DEG 23KT 3473 10538 SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:07 PM MDT | Special Weather Statement | ABQ | Torrance | 38 min |
| May 23, 6:09 PM MDT | Special Weather Statement | ABQ | Santa Fe | 51 min |
| May 23, 6:16 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 119 min |
| May 23, 6:19 PM MDT | Special Weather Statement | ABQ | Guadalupe | 41 min |
| May 23, 6:32 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 43 min |
| May 23, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 47 min |
| May 23, 6:46 PM MDT | Special Weather Statement | ABQ | 44 min | |
| May 23, 6:48 PM MDT | Special Weather Statement | ABQ | San Miguel | 42 min |
| May 23, 6:50 PM MDT | Special Weather Statement | ABQ | Torrance | 40 min |
| May 23, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 50 min |
| May 23, 6:59 PM MDT | Special Weather Statement | ABQ | Guadalupe | 46 min |
| May 23, 7:02 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 118 min |
| May 23, 7:25 PM MDT | Special Weather Statement | ABQ | San Miguel | 50 min |
| May 23, 7:34 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 116 min |
| May 23, 7:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 52 min |
| May 23, 7:43 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 47 min |
| May 23, 7:47 PM MDT | Special Weather Statement | ABQ | Torrance | 43 min |
| May 23, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Socorro, Torrance | 46 min |
| May 23, 8:26 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| May 23, 8:29 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
| May 23, 8:39 PM MDT | Special Weather Statement | ABQ | Harding | 51 min |
| May 23, 9:02 PM MDT | Special Weather Statement | ABQ | Torrance | 43 min |
| May 23, 9:32 PM MDT | Special Weather Statement | ABQ | Harding | 43 min |
| May 23, 9:42 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| May 23, 9:48 PM MDT | Special Weather Statement | ABQ | Guadalupe | 42 min |
| May 23, 10:11 PM MDT | Special Weather Statement | ABQ | San Miguel | 49 min |
| May 23, 10:15 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 2 hr |
| May 23, 10:31 PM MDT | Special Weather Statement | ABQ | Guadalupe | 44 min |
| May 23, 11:04 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 116 min |
| May 23, 11:23 PM MDT | Special Weather Statement | ABQ | Guadalupe | 52 min |
| May 23, 11:30 PM MDT | Special Weather Statement | ABQ | Chaves | 45 min |
| May 23, 11:35 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 115 min |
| May 23, 11:54 PM MDT | Special Weather Statement | ABQ | 51 min | |
| May 24, 12:36 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 24, 12:44 AM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| May 24, 12:55 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 50 min |
| May 24, 1:16 AM MDT | Special Weather Statement | ABQ | De Baca | 29 min |
| May 24, 1:36 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 24, 1:44 AM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| May 24, 2:01 AM MDT | Areal Flood Advisory | ABQ | Chaves | 59 min |
| May 24, 2:12 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 2 hr |
| May 24, 2:18 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Roosevelt | 42 min |
| May 24, 2:47 AM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| May 24, 2:54 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 51 min |
| May 24, 3:06 AM MDT | Special Weather Statement | ABQ | Roosevelt | 24 min |
| May 24, 3:27 AM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| May 24, 3:31 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 119 min |
| May 24, 3:51 AM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
| May 24, 4:11 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 2 hr |
| May 24, 6:48 AM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| May 24, 10:01 AM MDT | Special Weather Statement | ABQ | Socorro | 29 min |
| May 24, 10:33 AM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| May 24, 11:02 AM MDT | Special Weather Statement | ABQ | Socorro | 28 min |
| May 24, 11:08 AM MDT | Special Weather Statement | ABQ | Socorro | 37 min |
| May 24, 2:00 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| May 24, 2:36 PM MDT | Special Weather Statement | ABQ | Lincoln | 24 min |
| May 24, 4:29 PM MDT | Special Weather Statement | ABQ | Lincoln | 31 min |
| May 24, 5:12 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| May 24, 5:28 PM MDT | Tornado Warning | ABQ | Chaves, Lincoln | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.